Tag Archives: olanzapine

Venlafaxine withdrawal

It has been a while since I last posted.  My mood has gone down and down and I have found everything an effort but I want to start a mini journal on here about venlafaxine withdrawal.  I saw a consultant psychiatrist last Wednesday and it was decided that I taper off olanzapine and venlafaxine with a view to starting sertraline instead.  Olanzapine withdrawal isn’t too much of a problem because it has a long half life, as opposed to venlafaxine which has a very short half life.  The psychiatrist told me venlafaxine is the hardest to come off and he listed all the symptoms I may get, like sickness, dizziness, electric shocks in the head like brain zaps, feeling tired, aches and pains, it is not a nice drug to withdraw from.  So he gave me a plan.  I was to drop down to 300 mg from 375 mg for a week then get in touch with my caseworker.  If I am struggling he will prescribe some diazepam, if not then I can drop from 300 mg to 150 mg.

I am feeling bad after just three days at a lower dose.  My head feels like it is stuffed with cotton wool and I can’t keep still.  I am irritable, and fidgety also.  I don’t know if I could put up with this for six weeks without some kind of help.  Just see what happens.

Bipolar or not

I have a lithium level that is below therapeutic levels.  So in effect it is doing nothing.  The dose is not high enough.  My GP wouldn’t raise it the other week because I was depressed so she said we will see how it goes.  Fair enough I though, but my mood has changed.  I have become very irritable, with a racing mind and spending money I don’t have.  I have grand ideas too.  But I am not bipolar.  I bet I am.  Shouldn’t self diagnose.  Maybe the olanzapine is holding some of the symptoms in because that can act as a mood stabiliser.  I don’t feel high as in ‘happy high’, but I feel overwhelmed and hyperactive.  Concentrating on one thing is hard for too long.  I have been going for walks to try to burn of energy but it doesn’t really help.  It is a good thing I have mirtazapine, that works just right every night.

Drug regimen

8 am Venlafaxine 375 mg

Lithium 400 mg

10 am Pregabalin 300 mg

2 pm Pregabalin 300 mg

3 pm  Olanzapine 15 mg

10 pm Mirtazapine 45 mg

Lithium 400 mg

Plus, add in codeine PRN.

I don’t care if people think this is a shit blog.  It is something for me to look back on.

 

Depression, Delusions and the new 111 service

Something had to give yesterday, and it did.  Thankfully for me it gave in the right manner by my trying to get help through the replacement to NHS Direct, the 111 service.  I got through quickly and was handled by a very competent and helpful lady who took all my details and promised someone would ring back.  Which they did.  A clinician phoned and took note of my symptoms, put me on hold a couple of times before asking if I could get to A and E to be assessed.  This was a very good idea, trouble was the nearest one is twenty three miles away and I couldn’t get there.  So I didn’t really progress very far because I had been thinking about presenting at A and E previous to this.  Any, I took my meds and went to bed making sure to myself that I would ring my GP in the morning.

Waking up felt like pushing a tonne of cotton wool of off me.  That is the residual effects of olanzapine and mirtazapine.  I could’ve stay in bed all day but it is a very heavy sleep and I had phone calls to make.  So I got a call from my GP, told her the symptoms and she referred me back to the mental health clinic I was discharged from recently, plus increasing my olanzapine to 15 mg a day.  This was what I needed.  I can hopefully take 5 mg in the day and the 10 mg at night.  That should stop the delusions.

I think people are plotting against me, or spying on me.  I have managed to cope somewhat but it has got too much, hence all of the above.  I always worry when suicidal thoughts enter my mind.  I really thought I had got over the worst but depression/mental illness always makes sure your life revolves around it.